Alert archive / Massachusetts / Flash Flood Warnings in 2013

Flash Flood Warning 34, NWS Boston/Norton, MA

July 23, 2013Franklin County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Jul 23, 2013, 6:15 AM EDT for Franklin County, Massachusetts. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2013, 6:15 AM EDT (10:15 UTC)
Expired
Jul 23, 2013, 8:15 AM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Franklin County, MA

The radar

The Boston radar (KBOX), 129 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:40 AM EDTFLASH FLOODMontague, MAMONTAGUE CITY ROAD CLOSED DUE TO FLOODING OVER ROADWAY.
Jul 23, 7:30 AM EDTFLASH FLOODErving, MABRIGGS BROOK OUT OF ITS BANKS AND FLOODING THE FARLEY ROAD AND FARLEY RIDGE AREA ON THE ERVING AND MILLERS FALLS TOWN LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WGUS51 KBOX 231015
FFWBOX
MAC011-231215-
/O.NEW.KBOX.FF.W.0034.130723T1015Z-130723T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
615 AM EDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 815 AM EDT

* AT 605 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA.  FLASH FLOODING MAY BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DEERFIELD...LEVERETT...WARWICK...SUNDERLAND...WHATELY...
  NORTHFIELD...MONTAGUE...WENDELL...ERVING AND GILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF COUNTRY 
ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW 
LYING SPOTS.

&&

LAT...LON 4272 7229 4245 7243 4241 7268 4272 7252

$$

MD
1 follow-up statement
953 
WGUS71 KBOX 231211
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
811 AM EDT TUE JUL 23 2013

MAC011-231220-
/O.EXP.KBOX.FF.W.0034.000000T0000Z-130723T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN MA-
811 AM EDT TUE JUL 23 2013

...THE FLASH FLOOD WARNING FOR EASTERN FRANKLIN COUNTY WILL EXPIRE AT
815 AM EDT...

THE HEAVY RAIN HAS ENDED...BUT A FEW SHOWERS MAY LINGER THROUGH THE 
MORNING. HOWEVER...ANY FLOODING HAS LIKELY SUBSIDED OR WILL SUBSIDE 
SHORTLY.

LAT...LON 4272 7229 4245 7243 4241 7268 4272 7252

$$

MD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 4:22 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 23, 4:22 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
422 AM EDT TUE JUL 23 2013

.SYNOPSIS...
A STALLED WARM FRONT ACROSS SOUTHERN NEW ENGLAND WILL PUSH NORTH
ACROSS THE REGION TODAY WITH HEAVY SHOWERS AND SCATTERED
THUNDERSTORMS...SOME WITH TROPICAL DOWNPOURS. A COLD FRONT WILL
SWEEP ACROSS THE REGION WEDNESDAY FOLLOWED BY COOLER AND LESS
HUMID WEATHER THURSDAY AND FRIDAY. WARMER AIR RETURNS NEXT WEEKEND
BEFORE A COLD FRONT BRINGS SCATTERED SHOWERS/THUNDERSTORMS
SUNDAY...POSSIBLY LINGERING INTO MONDAY

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

430 AM UPDATE...

WARM FRONT IS DRAPED NORTH OF BAF AND DROPS SOUTHWARD ACROSS UUU AND
ACK PER SURFACE OBSERVATIONS. THIS FRONT IS SLOWLY MOVING NORTHWARD
EARLY THIS MORNING AND BE THE MAIN FORCING FOR PRECIP. A GOOD AMOUNT
OF RAIN HAS FALLEN ACROSS THE NW PORTION OF THE REGION. IN FACT SOME
PLACES HAVE SEEN OVER 3 INCHES ALREADY. LOOKING UPSTREAM...MORE
PRECIP IS ON THE WAY AND SHOULD INCREASE IN AREAL COVERAGE OVER
SOUTHERN NEW ENGLAND. MAIN FOCUS IS TURNED TO THE PRECIP ACROSS NJ
AND OVER NYC AT THIS TIME. CLOUD TOPS CONTINUE TO COOL SO EXPECT
THIS SWATH OF PRECIP TO MAKE ITS WAY INTO SOUTHERN NEW ENGLAND.
ALTHOUGH VERY LITTLE...THERE IS SOME ELEVATED INSTABILITY SO A
RUMBLE OF THUNDER CANNOT BE RULED OUT. AGAIN HEAVY DOWNPOURS ARE THE
MAIN CONCERN...AND EXPECT ANOTHER ONE TO TWO INCHES OF RAINFALL
EARLY THIS MORNING.

TODAY...

*** FLASH FLOOD WATCH IS IN EFFECT TIL THIS EVENING***

MODELS ARE IN A GOOD TREND FOR TODAY AND INTO TONIGHT. UPPER LEVEL
TROUGH WILL ALLOW FOR A SERIES OF SHORTWAVES TO CONTINUE TO MOVE
THROUGH THE FLOW...BEING THE MAIN FOCUS FOR TODAYS AND TONIGHTS
WEATHER. A WARM FRONT WILL CONTINUE TO MOVE NORTHWARD PUSHING THE
FOCUS FOR SHOWERS AND THUNDERSTORMS NORTHWARD AS WELL. HOWEVER
BECAUSE THE REGION WILL BE IN THE WARM MOIST SECTOR...A FEW ISOLATED
SHOWERS WILL OCCUR LATE THE MORNING. MODELS INDICATE THAT SURFACE
LOW WILL DEVELOP BY THE MID-ATLANTIC AND MOVE TOWARDS SOUTHERN NEW
ENGLAND BY THIS AFTERNOON. APPEARS THAT A TRIPLE-POINT REGION WILL
TRY TO DEVELOP ACROSS THE NW PORTION OF THE AREA. THIS IS WHERE THE
HIGHEST CONFIDENCE OF RAINFALL WILL OCCUR. REGARDLESS...COLD FRONT
WILL APPROACH THE REGION THIS AFTERNOON AND MOVE ACROSS THE
NORTHEAST BY LATE THIS EVENING.

TIMING:
PRECIP WILL CONTINUE TO MOVE THROUGH THE REGION EARLY THIS
MORNING AS WARM FRONT LIFTS NORTHWARD...THIS COMBINED WITH THE UPPER
LEVEL JET DYNAMIC SUPPORT WILL KEEP SHOWERS WITH EMBEDDED THUNDER TO
CONTINUE THIS MORNING...ESP ACROSS THE NW PORTION OF THE REGION.
EXPECT A FEW ISOLATED SHOWERS AND THUNDERSTORM TO DEVELOP LATE THIS
MORNING AS THE REGION WILL BE IN THE WARM...MOIST SECTOR. AS ANOTHER
SHORTWAVE MOVES THROUGH...A COLD FRONT WILL SLOWLY APPROACH THE
NORTHEAST. THIS COULD FIRE SOME SHOWERS AND THUNDERSTORMS THIS
AFTERNOON.

HEAVY RAINFALL THREAT:
HAVE ISSUED A FLASH FLOOD WATCH FOR THE MORNING INTO THE
AFTERNOON HOURS. UPPER LEVEL JET DYNAMICS COMBINED WITH
APPROACHING SHORTWAVES AND FRONTAL FORCING WILL HELP DEVELOP
NUMEROUS SHOWERS AND THUNDERSTORMS HOWEVER WITH PWAT VALUES
INCREASING TO ABOVE 2 INCHES AND DEWPOINTS IN THE 70S...BELIEVE
HEAVY RAINFALL WILL BE MAIN CONCERN. PORTIONS OF THE REGION HAVE
ALREADY RECEIVED 3 INCHES EARLY THIS MORNING...HELPING TO SATURATE
THE GROUND FOR ANY LATE MORNING INTO AFTERNOON SHOWERS/THUNDER.
HEAVY DOWNPOURS WILL BE MAIN CONCERN RESULTING IN POSSIBLE FLASH
FLOODING ESPECIALLY ACROSS THE INTERIOR. HOWEVER ALSO INCLUDED THE
METRO REGIONS AS AN INCH AND HOUR CAN CAUSE FLASH FLOODING.

SEVERE WEATHER:
HAVE A LOWER CONFIDENCE ON ANY SEVERE WEATHER AS THERE IS STILL
SOME UNCERTAINTY ON HOW MUCH INSTABILITY WILL DEVELOP AS CLOUD
COVER MAY INHIBIT DIURNAL HEATING. HOWEVER STILL A GOOD AMOUNT OF
SHEAR ACROSS THE REGION...25-40 KTS. MESO-SCALE MODELS ARE
INDICATING THE BEST REGION FOR ANY THUNDERSTORMS DEVELOPMENT WILL
BE SOUTH OF THE MASS PIKE WHERE THE BETTER INSTABILITY IS
FORECASTED. AGAIN HEAVY DOWNPOURS ARE THE MAIN THREAT...HOWEVER
CAN/T RULE OUT AN ISOLATED WET MICROBURST GIVEN 70+ DEWPOINTS IN
PLACE.

TEMPERATURES WILL BE A STRUGGLE AS CLOUD COVER WILL INHIBIT DIURNAL
HEATING. BELIEVE UPPER 70S TO LOW 80S WILL OCCUR ACROSS THE REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...

TONIGHT...

MID-LEVEL DRYING WILL PUSH INTO THE REGION AS TROUGH AXIS MOVES
ACROSS THE REGION. COLD FRONT IS ALSO PROGGED TO MOVE ACROSS THE
REGION THIS EVENING AND INTO THE OVERNIGHT HOURS. BELIEVE THAT
PRECIP WILL SLOWLY COME TO AN END FROM WEST TO EAST INTO THE
OVERNIGHT HOURS. VERY LITTLE RELIEF IS EXPECTED AS MOISTURE STILL
LINGER ACROSS THE REGION. EXPECT TEMPS TO DROP ONLY INTO THE MID 60S
TO LOW 70S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...

HEADLINES...

* LESS HUMID WEATHER ARRIVES LATER WED
* NORTHEAST/GRTLKS LONG WAVE TROUGH WILL YIELD SEASONABLE TEMPS
* ACTIVE WEATHER PATTERN WILL RESULT IN SEVERAL BOUTS OF CONVECTION

SYNOPTIC OVERVIEW...

GOOD MODEL AGREEMENT AMONG THE GFS AND ECMWF ENSEMBLES IN
MAINTAINING LONG WAVE TROUGH OVER THE NE/GREAT LKS AND EASTERN
CANADA THIS PERIOD. THIS WILL PRECLUDE EXCESSIVE HEAT/HUMIDITY FROM
ENTERING SOUTHERN NEW ENGLAND AND KEEPING TEMPS AT OR SLIGHTLY
COOLER THAN NORMAL. AS FOR PRECIP...THIS PATTERN WILL FAVOR AN
ACTIVE NORTHERN STREAM JET ACROSS THE NORTHEAST RESULTING IN SEVERAL
BOUTS OF CONVECTION. SO A BREAK FROM THE HEAT AND RELATIVELY DRY
WEATHER PATTERN OF THIS MONTH.

SENSIBLE WEATHER DETAILS...

WED...MAIN PLUME OF MOISTURE MOVES OFFSHORE TONIGHT WITH LEAD SHORT
WAVE TROUGH. HOWEVER SECONDARY/TRAILING SHORT WAVE TROUGH SWEEPS
ACROSS THE AREA WED. THIS FEATURE MAY TOUCH OFF A FEW TSTMS OVER
EASTERN MA AND RI WHERE INSTABILITY LINGERS AND LOW LEVEL
CONVERGENCE IS GREATEST. CAN/T RULE OUT ONE OR TWO STRONG STORMS
WITH CAPES OF 1000-1500J/KG ALONG WITH DEEP LAYER SHEAR OF 25-30 KT.
OTHERWISE BIG IMPROVEMENT FROM TODAY AS DEPARTING SHORT WAVE ADVECTS
MUCH DRIER AND LESS HUMID AIR OVERSPREADS THE REGION LATER WED
AND WED NGT FROM NW TO SE. COULD BE WARMEST DAY OF THE WEEK AS
COOLER AIRMASS LAGS UNTIL WED NGT/THU. THUS HIGHS 85-90 LIKELY.

THU/FRI... FRONT GETS HUNG UP OVER CAPE COD/ISLANDS OR JUST
OFFSHORE. THUS CLOUDS MAY LINGER ACROSS THIS AREA WITH MORE SUNSHINE
INLAND THU. BY FRI WEAK WAVE OF LOW PRES MAY TRAVERSE NE ALONG THE
FRONT AND MAY YIELD A LOW RISK OF RAIN FOR SOUTHEAST MA...WITH LOWER
PROBABILITY OF RAIN INLAND. 00Z NAM AND GFS MORE SUPPRESSED WITH THIS
FRONTAL WAVE. HOWEVER 00Z ECMWF MORE ROBUST AND BRINGS QPF ACROSS
MUCH OF SOUTHERN NEW ENGLAND. 00Z GEFS IS SOMEWHERE IN BETWEEN WITH
30-50% PROBS OF RAIN FRI/FRI NGT ACROSS SOUTHEAST MA. GIVEN
UNCERTAINTY WILL HANDLE THIS WITH CHANCE POPS CAPE COD AND
ISLANDS...SLIGHT CHANCE ELSEWHERE.

COULD BE A BIT BREEZY AND COOL THU/FRI ACROSS EASTERN MA WITH NE
WINDS AS FRONT LURKS JUST OFFSHORE AND HIGH PRES BUILDS INTO THE ST
LWRNC RVR VLY.

SAT/SUN/MON...DRY WEATHER APPEARS TO LINGER INTO SAT ALONG WITH
SEASONABLE TEMPS. HOWEVER NEXT TROUGH ARRIVES SUN/MON BRINGING THE
RISK OF ANOTHER ROUND OF SHOWERS/TSTMS.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...MODERATE CONFIDENCE.

BEFORE 12Z...LIFR ACROSS THE EAST COASTAL SITES OVERNIGHT WITH
IFR/MVFR ACROSS ALL SITES WEST OF I-95 THANKS TO MARINE LOW CLOUDS
AND FOG. ISOLATED SHOWERS/STORMS IN W NEW ENGLAND EXPECTED TO
BECOME MORE NUMEROUS OVER THE NEXT SEVERAL HOURS.

TODAY AND TONIGHT...
MVFR/IFR CONDITIONS WILL CONTINUE INTO THE MORNING AS RAIN/TSRA
EXPANDS MORE EASTWARD IN COVERAGE AS WARM FRONT LIFTS NORTHWARD.
SOME VFR CONDITIONS MAKE SNEAK IN OUT WEST BUT HAVE LOWER
CONFIDENCE. EXPECT LOW CLOUDS AND FOG TO DOMINATE OUT EAST
THROUGH MOST OF THE DAY. COLD FRONTAL PASSAGE WILL SWITCH WINDS
AND BRING MORE RAIN/TSRA ACROSS THE AREA THROUGH THE AFTERNOON
INTO EVENING HOURS. CONDITIONS MAY START IMPROVING FROM WEST TO
EAST BY TONIGHT.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. LIFR CONDITIONS
TONIGHT SLOWLY IMPROVE TO IFR/MVFR BY TOMORROW. LOW CONFIDENCE ON
POSSIBLE -TSRA THIS AFTERNOON.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. MVFR WILL SLOWLY DROP
TO IFR CONDITIONS OVERNIGHT. IMPROVEMENT TO POSSIBLE VFR BY EARLY
AFTERNOON. MODERATE CONFIDENCE ON TSRA...BUT LOW CONFIDENCE ON
EXACT TIMING.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WED...HIGH CONFIDENCE. VFR. ISOLD SHOWER/TSTM POSSIBLE RI/SE MA.

THU AND FRI...LOW CONFIDENCE REGARDING AREAL COVERAGE OF POSSIBLE
RAIN SHIELD AND ASSOCIATED MVFR CONDITIONS. ENE WINDS. RAIN MAY
IMPACT SOUTHEAST MA.

SAT...MODERATE CONFIDENCE. VFR. SCT PM SHOWERS/TSTMS MAINLY IN
WESTERN NEW ENGLAND.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TODAY THROUGH TONIGHT...MODERATE CONFIDENCE.

WINDS/SEAS WILL REMAIN BELOW SCA THRESHOLDS. HAVE UNDERCUT WAVE
GUIDANCE FOR TODAY AS MODELS HAVE A HARD TIME WITH SOUTHERN SWELL.
LOW CONFIDENCE ON SCA SEAS DEVELOPING LATE THIS AFTERNOON. HOWEVER
CONFIDENCE INCREASES TONIGHT ACROSS THE SOUTHERN ATLANTIC WATERS
WITH PERSISTENT LONG SOUTHWEST FETCH AHEAD OF AN APPROACHING COLD
FRONT. ITS UNCERTAIN HOW HIGH SEAS WILL GET WITH AN INVERSION IN
PLACE...SO WITH LOW CONFIDENCE HAVE HOLD OFF ON ISSUING A SCA AT
THIS TIME. OTHER CONCERN WILL BE FOR AREAS OF FOG WHICH MAY BE
LOCALLY DENSE ACROSS SOME OF THE WATERS DURING THE OVERNIGHT
TONIGHT AND MORNING HOURS ON WED.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...HIGH CONFIDENCE.
COLD FRONT PUSHES OFFSHORE DURING AFTERNOON/EVENING AND MAY
RESULT IN AN ISOLATED SHOWER/STORM NEAR SHORE. FRONT WILL BRING
GRADUAL WIND SHIFT TO W BUT WINDS/SEAS REMAIN BELOW SCA.

THURSDAY AND FRIDAY...LOW CONFIDENCE ON POTENTIAL RAIN SHIELD AND
ASSOCIATED VSBYS. ENE WINDS WITH FRONTAL BOUNDARY JUST OFFSHORE. LOW
PRES MAY RIDE ALONG THIS FRONT WITH ITS RAIN SHIELD POSSIBLY
IMPACTING THE SOUTHERN NEW ENGLAND WATERS.

SATURDAY...MODERATE CONFIDENCE.
S/SE FLOW GETS UNDERWAY AND SHOULD VEER TO SW LATE AS COLD FRONT
PUSHES INTO UPSTATE NY. WINDS AND SEAS SHOULD REMAIN BELOW SCA.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES WILL BE ABNORMALLY HIGH DURING THE HIGH TIDE
CYCLE NEAR MIDNIGHT TONIGHT. BOS TIDE IS AGAIN 12.1 FT. HOWEVER
WITH OFFSHORE FLOW...BELIEVE THE THREAT FOR COASTAL FLOODING WILL
BE LOW. THERE MAY BE POCKETS OF SPLASHOVER...BUT WITH LOW
CONFIDENCE HAVE HOLD OFF ON ANY ISSUING ANY STATEMENT AT THIS
TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MAZ002>016-026.
NH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NHZ011-012-015.
RI...FLASH FLOOD WATCH THROUGH THIS EVENING FOR RIZ001-002.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...NOCERA
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTEN
TIDES/COASTAL FLOODING...DUNTEN
Hazardous weather outlook, Jul 23, 4:29 AM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
429 AM EDT TUE JUL 23 2013

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-240830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-
429 AM EDT TUE JUL 23 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ017>024-RIZ003>008-240830-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
429 AM EDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL TODAY.
THERE IS THE POSSIBILITY OF LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RIZ002-240830-
SOUTHEAST PROVIDENCE RI-
429 AM EDT TUE JUL 23 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-240830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
429 AM EDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HEAVY SHOWERS AND SCATTERED THUNDERSTORMS WITH TROPICAL
DOWNPOURS...GUSTY WINDS AND POOR VISIBILITY EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Jul 23, 4:56 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
456 AM EDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      DEERFIELD               42.55N  72.60W
07/23/2013                   FRANKLIN           MA   AMATEUR RADIO

            CARS FLOODED OUT IN THE PARKING LOT OF THE DEERFIELD
            ACADEMY CENTER

&&

DUNTEN

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 10:31 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire3 hr
Jul 23, 1:14 AM EDTFlash Flood WarningBOXFranklin, Hampshire2 hr
Jul 23, 4:12 AM EDTFlash Flood WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more15 hr
Jul 23, 5:40 AM EDTAreal Flood AdvisoryBOXFranklin, Hampshire3 hr
Jul 23, 6:47 AM EDTAreal Flood AdvisoryBOXFranklin, Worcester3 hr
Jul 23, 10:22 AM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester113 min
Jul 23, 11:37 AM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester113 min
Jul 23, 12:43 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk2 hr
Jul 23, 12:52 PM EDTSpecial Weather StatementBOXEssex38 min
Jul 23, 12:56 PM EDTFlash Flood WarningBOXMiddlesex, Norfolk, Suffolk2 hr
Jul 23, 1:12 PM EDTFlash Flood WarningBOXMiddlesex, Norfolk2 hr
Jul 23, 1:25 PM EDTSevere Thunderstorm WarningBOXNorfolk, Suffolk65 min
Jul 23, 1:26 PM EDTAreal Flood AdvisoryBOXEssex, Norfolk, Plymouth, Suffolk2 hr
Jul 23, 1:36 PM EDTSpecial Marine WarningBOX54 min
Jul 23, 1:40 PM EDTSpecial Weather StatementBOXEssex50 min
Jul 23, 2:31 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire, Worcester119 min
Jul 23, 2:56 PM EDTSpecial Weather StatementBOXEssex, Middlesex, Worcester64 min
Jul 23, 3:13 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Worcester2 hr
Jul 23, 3:34 PM EDTSpecial Weather StatementBOXEssex, Middlesex56 min
Jul 23, 3:38 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk52 min
Jul 23, 3:45 PM EDTSpecial Marine WarningBOX90 min
Jul 23, 3:58 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex2 hr
Jul 23, 4:15 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester2 hr
Jul 23, 4:20 PM EDTSpecial Weather StatementBOXSuffolk40 min
Jul 23, 4:40 PM EDTFlash Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk2 hr
Jul 23, 5:00 PM EDTFlash Flood WarningBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester2 hr
Jul 23, 5:10 PM EDTSpecial Weather StatementBOXBristol50 min

Nearby

Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.